View Full Version : Lamictal and eyesight problems


capt kylos
08-30-06, 01:30 PM
I have been taking Lamictal for over six months now and I think it is a great med........but now I am having problems with my eyesight............blurry vision and my night vision has gotten so bad I can't drive after dark. My PDOC wants to put me on another med but I am resisting as Lamictal has been the best med I have tried yet. Any one else out there had the same side effects?

netsavy006
01-25-07, 10:19 PM
I know I'm posting in an old topic but I didn't want your question to remain unansered. Eyesight problems I've found on almost every drug in the PDR, so I'm guessing that means you take a chance with any med. I would see a qualified eye doctor before fiddling with the medication. This can also be a sign of Presbyopia which is very common in people over 40. Be careful. I think if the lamictal is working to try and see if its something else first before making a med change...

Swede63
01-25-07, 11:13 PM
FYI

Me: 600 mg Lamictal for the last year and a half
no problems with my eyesight.

Do you think it may be dosage related?

roadislin
06-13-08, 01:13 PM
Hi - I actually get occasional double vision from it. It comes on when its really hot or when I'm tired. Pretty random. I went to the eye doctor who said it was a muscle problem and not from the drug...though I'm skeptical since I never had a problem before.

Anyways, I now have glasses and am doing better. Night vision sucks too.

I get shakey legs randomly too. I'm also on Tegretol, so I'm loaded up on anti-convuslants.

gnbeg
04-06-09, 07:53 PM
At first, I have blurred vision and it drove me crazy. It got better over time. My pdoc asked me to hang with the medication. Currently, it is no longer a problem. I've been on lamactil for about 2 months and will bump my dosage to 150 tomorrow.

D.B. Cooper
04-09-09, 06:36 PM
Try a lower dosage, the drug is really odd about the threshold dose for some side effects.

BBC3
09-06-09, 07:17 PM
The blurry vision is a common side effect. Mine went away after about a month, or when I reached 200mgs. The prescribing info states that the drug leaves deposits in the eye.

Trooper Keith
09-06-09, 11:04 PM
There's a theoretical longterm risk of cataracts (I think?) that is associated with Lamictal, as well as, as everyone else has said, a general risk of blurred vision and so on. If it continues to get worse and an eye doctor verifies that it's probably the medication, I'd talk with your doctor about options.